Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 34, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 20, 2013, 7:13 PM HST for Hawaii County, Hawaii. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2013, 7:13 PM HST (05:13 UTC)
- Expired
- Apr 22, 2013, 11:44 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWHW70 PHFO 210513 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 713 PM HST SAT APR 20 2013 ...STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS... .AN APPROACHING UPPER LEVEL TROUGH IS BRINGING INCREASING WINDS TO THE BIG ISLAND SUMMITS. EXPECT STRONG AND GUSTY WINDS TO PERSIST THROUGH 6 AM TUESDAY WHEN THE TROUGH WILL START TO LIFT NORTH. HIZ028-211815- /O.NEW.PHFO.WI.Y.0034.130421T0513Z-130423T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 713 PM HST SAT APR 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY FOR THE BIG ISLAND SUMMITS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM TUESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
4 follow-up statements
376 WWHW70 PHFO 211321 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST SUN APR 21 2013 ...STRONG AND GUSTY WINDS POSSIBLE OVER THE BIG ISLAND SUMMITS... .AN APPROACHING UPPER LEVEL TROUGH IS BRINGING INCREASING WINDS TO THE BIG ISLAND SUMMITS. WINDS TODAY AND TONIGHT WILL FLUCTUATE AROUND ADVISORY LEVELS...WITH MORE SUSTAINED ADVISORY LEVEL WINDS AND HIGHER GUSTS EXPECTED MONDAY AND MONDAY NIGHT. HIZ028-220230- /O.CON.PHFO.WI.Y.0034.000000T0000Z-130423T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 321 AM HST SUN APR 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST UP TO 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM TUESDAY. THE STRONGEST WINDS ARE EXPECTED TO BEGIN MONDAY...WITH BRIEF PERIODS OF ADVISORY LEVELS WINDS TODAY AND TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
149 WWHW70 PHFO 220344 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 544 PM HST SUN APR 21 2013 ...STRONG AND GUSTY WINDS POSSIBLE OVER THE BIG ISLAND SUMMITS... .AN APPROACHING UPPER LEVEL TROUGH IS BRINGING INCREASING WINDS TO THE BIG ISLAND SUMMITS. WINDS WILL FLUCTUATE AROUND ADVISORY LEVELS TONIGHT...WITH MORE SUSTAINED ADVISORY LEVEL WINDS AND HIGHER GUSTS EXPECTED MONDAY AND MONDAY NIGHT. HIZ028-221645- /O.CON.PHFO.WI.Y.0034.000000T0000Z-130423T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 544 PM HST SUN APR 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST UP TO 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM TUESDAY. THE STRONGEST WINDS ARE EXPECTED TO BEGIN MONDAY...WITH BRIEF PERIODS OF ADVISORY LEVELS WINDS TODAY AND TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
673 WWHW70 PHFO 221318 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 AM HST MON APR 22 2013 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .AN APPROACHING UPPER LEVEL TROUGH IS BRINGING INCREASING WINDS TO THE BIG ISLAND SUMMITS....WITH ADVISORY CONDITIONS EXPECTED THROUGH 6 AM HST TUESDAY. HIZ028-230230- /O.CON.PHFO.WI.Y.0034.000000T0000Z-130423T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 318 AM HST MON APR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM TUESDAY. THE STRONGEST WINDS ARE EXPECTED TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ REYNES
021 WWHW70 PHFO 222144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1144 AM HST MON APR 22 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS... .WEST TO SOUTHWEST WINDS ARE INCREASING AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THE STRONG WINDS WILL PERSIST THROUGH TONIGHT. HIZ028-231045- /O.UPG.PHFO.WI.Y.0034.000000T0000Z-130423T1600Z/ /O.NEW.PHFO.HW.W.0010.130422T2144Z-130423T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1144 AM HST MON APR 22 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 20, 3:35 PM HST, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 20, 3:35 PM HST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SAT APR 20 2013 .SYNOPSIS... LIGHT AND VARIABLE WINDS AHEAD OF AN APPROACHING COLD FRONT WILL ALLOW FOR SEA BREEZES TO BRING LOW CLOUDS AND SHOWERS ACROSS THE STATE DURING THE NEXT SEVERAL DAYS. THE FRONT IS EXPECTED TO REACH KAUAI LATE SUNDAY...AND STALL NEAR OAHU EARLY NEXT WEEK. SHOWERS WILL INCREASE WITH THE FRONT...WITH BEST CHANCES FOR HEAVY RAIN OVER KAUAI AND OAHU. THE FRONT LINGERS ACROSS THE WESTERN HALF OF THE ISLAND CHAIN THROUGH WEDNESDAY...THEN A RETURN TO A TRADE WIND REGIME IS EXPECTED FOR THE SECOND HALF OF NEXT WEEK. && .DISCUSSION... BROAD HIGH PRESSURE FAR NE OF THE MAIN HAWAIIAN ISLANDS IS KEEPING E TO SE FLOW UPSTREAM OF THE STATE...WHILE A DEEP TROUGH/LOW COMPLEX NW OF THE ISLANDS IS SLOWLY MIGRATING E ACROSS THE N CPAC. AN ASSOCIATED SFC COLD FRONT BOUNDARY IS EXPECTED TO REACH THE W EDGE OF THE ISLAND CHAIN LATE SUN. WINDS ARE BECOMING LIGHTER AND VEERING TO THE SE OR EVEN S AT TIMES AHEAD OF THE FRONT. THIS WILL KEEP A HYBRID WIND REGIME IN PLACE DURING THE NEXT SEVERAL DAYS WITH MAINLY E TRADE SHOWERS MOVING ACROSS WINDWARD SECTIONS OF THE BIG ISLAND AND MAUI....AND POSSIBLY WINDWARD OAHU. MEANWHILE...MOST LEEWARD AREAS WILL EXPERIENCE LIGHT AND VARIABLE FLOW....WHICH WILL ALLOW FOR AFTERNOON AND EARLY EVENING CONVECTION OVER INTERIOR AND LEEWARD LOCATIONS AS SEA BREEZES DEVELOP. THE S FLOW IS NOW WELL ESTABLISHED OVER THE W EDGE OF THE ISLAND CHAIN. AT 330 PM HST...DATA FROM THE NATIONAL WEATHER SERVICE DOPPLER RADAR NETWORK WAS SHOWING A CLUSTER OF SMALL SHOWERS SLOWLY MOVING TOWARDS KAUAI FROM THE S...WHILE TRADE SHOWERS ARE ALSO BEING OBSERVED OVER THE WINDWARD AND SE SLOPES OF THE BIG ISLAND. AS THE OVERALL MOISTURE INCREASES ACROSS THE AREA AHEAD OF/AND WITH THE FROPA...SHOWER ACTIVITY WILL CONTINUE TO SPREAD ACROSS THE ISLANDS THROUGH EARLY NEXT WEEK. LATEST MODEL GUIDANCE SHOWS THE WEAKENING FRONTAL BOUNDARY MOVING ACROSS KAUAI LATE SUN...THEN PUSHING E AND STALLING NEAR OAHU EARLY NEXT WEEK. BEST CHANCES FOR SIGNIFICANT SHOWER ACTIVITY AND LOCALLY HEAVY RAIN WILL RESIDE OVER KAUAI AND OAHU AS PRE-FRONTAL CONVECTION DEVELOPS. A FLASH FLOOD WATCH IS IN EFFECT FOR KAUAI AND NIIHAU FROM SUN MORNING THROUGH TUE MORNING. THIS WATCH WILL BE ADJUSTED AS THE EVENT UNFOLDS AND IT MAY BE EXPANDED INTO OTHER AREAS IF NECESSARY. STAY TUNED TO YOUR NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST BULLETINS AND WEATHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN HONOLULU. THE DEEP UPPER LVL TROUGH/LOW SYSTEM N OF THE ISLANDS WILL ALSO PROVIDE COOLER TEMPERATURES ALOFT ACROSS THE W HALF OF THE ISLAND CHAIN AND INCREASING INSTABILITY. THIS WILL BRING POTENTIAL FOR ISOLATED THUNDERSTORMS...MAINLY OVER KAUAI SUN NIGHT THROUGH TUE. THE STALLED FRONT SHOULD BEGIN LIFTING BACK NW AS THE AFOREMENTIONED DEEP TROUGH/LOW COMPLEX MIGRATES NE AND AWAY FROM THE ISLANDS THROUGH THE FIRST HALF OF NEXT WEEK. PRESSURE GRADIENTS WILL ALSO BECOME TIGHTER ALOFT WITH WINDS AROUND 14 KFT INCREASING TO NEAR OR AT ADVISORY LEVELS BY LATE MON. THIS MAY BRING WIND ADVISORY CONDITIONS OVER THE BIG ISLAND SUMMITS MON NIGHT TO TUE MORNING. && .MARINE... A NORTHWEST SWELL WILL CONTINUE TO SUBSIDE TONIGHT...WHILE ANOTHER SMALLER NORTHWEST SWELL SHOULD PEAK ON SUNDAY. YET ANOTHER MODERATE NORTH TO NORTHWEST SWELL IS EXPECTED LATER NEXT WEEK. FOR THE COASTAL WATERS...WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE FORECAST PERIOD. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE TERMINALS...ALTHOUGH SHRA ARE EXPECTED TO BE ON THE INCREASE NEAR PHLI BETWEEN 21/12Z-22/00Z. ONE OTHER EXCEPTION IS PHNY...WHERE LIGHT WINDS WILL ALLOW MVFR CIG TO PREVAIL BETWEEN 21/20Z-22/02Z. LIGHT WINDS WILL ALLOW FOR GENERALLY CLEARING SKIES AND PREVAILING VFR CONDITIONS OVER THE ISLANDS AND ADJ WATERS OVERNIGHT...WITH A COUPLE OF EXCEPTIONS. THE MOST SIGNIFICANT EXCEPTION IS EXPECTED TO OCCUR OVER WATERS AROUND KAUAI AND NIIHAU...WHERE TEMPO MVFR/ISOL IFR VIS/CIG ARE EXPECTED IN INCREASING SHRA...WITH SOME OF THESE SHRA COMING ASHORE LATER TONIGHT. THE OTHER EXCEPTION IS ASSOCIATED WITH AN AREA OF SHOWERY LOW CLOUDS OVER WINDWARD BIG ISLAND WATERS...WHERE MVFR CIG/VIS EXIST IN SHRA. REMAINS UNCLEAR HOW MUCH OF THIS MOISTURE WILL ADVECT ONTO WINDWARD BIG ISLAND SLOPES OVERNIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR KAUAI AND NIIHAU FROM SUNDAY MORNING THROUGH 6 AM HST TUESDAY. && DISCUSSION/MARINE...REYNES AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:24 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Apr 21, 12:14 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.